Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2018, Article ID 2176809, 9 pages
https://doi.org/10.1155/2018/2176809
Research Article

The Eigenvalue Problem for Caputo Type Fractional Differential Equation with Riemann-Stieltjes Integral Boundary Conditions

1Department of Applied Mathematics, Shandong University of Science and Technology, Qingdao 266590, China
2State Key Laboratory of Mining Disaster Prevention and Control Co-Founded by Shandong Province and the Ministry of Science and Technology, Shandong University of Science and Technology, Qingdao 266590, China

Correspondence should be addressed to Yujun Cui; moc.361@102027jyc

Received 13 June 2018; Accepted 30 July 2018; Published 12 August 2018

Academic Editor: Liguang Wang

Copyright © 2018 Wenjie Ma and Yujun Cui. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

In this paper, we investigate the eigenvalue problem for Caputo fractional differential equation with Riemann-Stieltjes integral boundary conditions , , , , where is Caputo fractional derivative, , and is continuous. By using the Guo-Krasnoselskii’s fixed point theorem on cone and the properties of the Green’s function, some new results on the existence and nonexistence of positive solutions for the fractional differential equation are obtained.

1. Introduction

The experience of the last few years has fully borne out the fact that the integer order calculus is not as widely used as fractional order calculus in some fields such as chemistry, control theory, and signal processing. On the remarkable survey of Agarwal, Benchohra, and Hamani [1] it is pointed out that fractional differential equations constitute a fundamental tool in the modeling of some phenomena (see also [24]). The use of fractional order is more accurate for the description of phenomena, so the study of fractional differential equations becomes the mainstream with the help of techniques of nonlinear analysis. We refer the reader to [536] for recent results. For example, in [9], the author studied the following fractional differential equation: with boundary conditions where , , and is the Caputo derivative. They solved the above problem by means of classical fixed point theorems.

In [5], the boundary value problem for the following nonlinear fractional differential equation was discussed: with boundary conditions where is the Riemann-Liouville differentiation, . By using a fixed point theorem, a new result of the existence of three positive solutions is obtained.

In [15], the authors investigated the following class of BVP: with boundary conditions where , , is a given function, and denotes the Caputo differentiation. The author investigated this problem by using Banach contraction principle, Leray-Schauder nonlinear alternative, properties of the Green’s function, and Guo-Krasnoselskii fixed point theorem on cone. Similar problems can be referred to in [25].

In this paper, we investigate the eigenvalue problem for Caputo fractional boundary value problem with Riemann-Stieltjes integral boundary conditionswhere , is continuous, is a parameter, is the Caputo fractional derivative, and is a bounded variation function with positive measures with Our proof is based on the properties of the Green’s function and the Guo-Krasnosel’skii fixed point theorem on cone.

2. Preliminaries

In order to solve problem (7), we provide the properties related to problem (7).

Definition 1 (see [3]). The Caputo’s fractional derivative of order for a function is defined as where is the smallest integer greater than or equal to .

Lemma 2 (see [3]). Let . If we assume , then the fractional differential equation has the general solution , , , where is the smallest integer greater than or equal to .

Lemma 3 (see [3]). Given that with a fractional derivative of order that belongs to . Then where is the smallest integer greater than or equal to .

Firstly, we consider the following linear Caputo fractional differential equation:

Lemma 4. Let and assume that . Then is the solution of the above boundary value problem (12), if and only if satisfies the following integral equation: whereand

Proof. Applying the fractional integral of order to both sides of (12) for , we get the following formula: According to and Lemma 3, we obtainwhere . Since , we deduce that Therefore, Substituting the above equality into (17), one has and The proof is completed.

Lemma 5. The Green’s function has the following properties:
(i) , for ;
(ii) , for and , where

Proof. (i) Obviously, the inequality holds from the representation of .
(ii) In view of and , we have .
For , we have For , we have Thus, the above two inequalities yield the inequality in (ii). The proof is completed.

Let , ; then is a Banach space. We define the cone byLet be the operator defined as

Thus, the fixed point of the above integral equation is equivalent to the solution of the BVP (7).

Lemma 6. and is a completely continuous operator, where is defined in (26).

Proof. By Lemma 5, for , we have Hence we have . Let be bounded. Then there exists a constant such that for . Let . Then Thus, is bounded. Put and . We deduce that Since are uniformly continuous on , is equicontinuous, by using Arzela-Ascoli’s theorem, we can prove that is completely continuous. The proof is completed.

The following Guo-Krasnoselskii’s fixed point theorem is used to prove the existence of positive solution of (7).

Theorem 7 (see [37]). Let be a cone of real Banach space and let and be two bounded open sets in such that . Let operator be completely continuous operator. If one of the following two conditions holds:
(1) for all , for all ,
(2) for all , for all ,
then has at least one fixed point in .

3. Existence of Positive Solutions

In this section, we investigate the existence of positive solutions for integral boundary value problems of fractional differential equation (7).

For convenience, we denote them by

Theorem 8. Suppose that holds; then for , problem (7) has a positive solution. Here we impose if and if .

Proof. Let and satisfy According to the definition of , we know that there exists a constant such that Put . Let . We have and Therefore, for .
By the definition of , we know that there exists such that Let , . Then for , by (25) we have and thus Therefore, for .
By Theorem 7, if , we assert that has a fixed point in and therefore problem (7) has at least one positive solution. The proof is completed.

Theorem 9. Assume that holds. Then for , the problem (7) has at least a positive solution. Here we impose if and if .

Proof. Let and such that According to the definition of , there exists a constant such that Put . Let ; we have Therefore, for .
It follows from the definition of that there exists a constant such that This together with the continuity of implies that holds for some .
Let , . For , we conclude that Therefore, for .
By Theorem 7, if , we conclude that has a fixed point in , and so problem (7) has one positive solution. The proof is completed.

4. Nonexistence of Positive Solutions

In this section, we present some sufficient conditions for nonexistence of positive solution to integral boundary value problems of fractional differential equation (7).

Theorem 10. If and , then there exists a such that problem (7) has no positive solution for .

Proof. Since , , we have for , and for , where are positive numbers with . Let ; then we have for . Suppose is a positive solution of problem (7); then we are going to prove that this leads to a contradiction for . Since , for , then which is a contradiction. Therefore this completes the proof.

Theorem 11. If , , for and , then there exists a such that problem (7) has no positive solution for all .

Proof. Since , , we have for , and for , where are positive numbers and . Let ; then we have for . Suppose is a positive solution of problem (7); then we are going to prove that this leads to a contradiction for . Since , then which is a contradiction. Therefore this completes the proof.

5. Example

Example 1. We consider the following fractional equation:where , , , . We obtain , , .
It is easy to see that, for all , and Then , ; from Theorem 8, problem (45) has a positive solution.

Example 2. We consider the following fractional equation:where , , , and . We obtain , , and .
One can easily see that, for all , and Then , ; from Theorem 9, problem (48) has a positive solution.

Example 3. We consider the following fractional equation:where , , , and . We obtain , , and .
By direct calculation, we obtain that and Take and . By Theorem 10, problem (51) has no positive solution for .

Example 4. We consider the following fractional equation:where , , , and . We obtain , , and .
Obviously, we can infer that andTake and . By Theorem 11, problem (54) has no positive solution for .

Data Availability

The dataset supporting the conclusions of this article is included within the article.

Conflicts of Interest

The authors declare that they have no conflicts of interest.

Acknowledgments

The research is supported by the National Natural Science Foundation (NNSF) of China (11371221, 11571207), Shandong Natural Science Foundation (ZR2018MA011), and the Tai’shan Scholar Engineering Construction Fund of Shandong Province of China.

References

  1. R. P. Agarwal, M. Benchohra, and S. Hamani, “A survey on existence results for boundary value problems of nonlinear fractional differential equations and inclusions,” Acta Applicandae Mathematicae, vol. 109, no. 3, pp. 973–1033, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, Singapore, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  3. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier, New York, NY, USA, 2006. View at MathSciNet
  4. H. W. Yang, X. Chen, M. Guo, and Y. D. Chen, “A new ZK–BO equation for three-dimensional algebraic Rossby solitary waves and its solution as well as fission property,” Nonlinear Dynamics, vol. 91, pp. 2019–2032, 2018. View at Publisher · View at Google Scholar · View at Scopus
  5. C. Bai, “Triple positive solutions for a boundary value problem of nonlinear fractional differential equation,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 2008, no. 16, pp. 1–10, 2008. View at Publisher · View at Google Scholar · View at Scopus
  6. Z. Bai, “On positive solutions of a nonlocal fractional boundary value problem,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 2, pp. 916–924, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. Z. Bai, S. Zhang, S. Sun, and C. Yin, “Monotone iterative method for fractional differential equations,” Electronic Journal of Differential Equations, vol. 2016, no. 6, pp. 1–8, 2016. View at Google Scholar · View at Scopus
  8. M. Benchohra, A. Cabada, and D. Seba, “An existence result for nonlinear fractional differential equations on Banach spaces,” Boundary Value Problems, Article ID 628916, 11 pages, 2009. View at Google Scholar · View at MathSciNet
  9. A. Cabada, S. Dimitrijevic, T. Tomovic, and S. Aleksic, “The existence of a positive solution for nonlinear fractional differential equations with integral boundary value conditions,” Mathematical Methods in the Applied Sciences, vol. 40, no. 6, pp. 1880–1891, 2017. View at Google Scholar · View at MathSciNet · View at Scopus
  10. A. Cabada and Z. Hamdi, “Nonlinear fractional differential equations with integral boundary value conditions,” Applied Mathematics and Computation, vol. 228, pp. 251–257, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. Y. Cui, W. Ma, X. Wang, and X. Su, “Uniqueness theorem of differential system with coupled integral boundary conditions,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 2018, no. 9, pp. 1–10, 2018. View at Google Scholar · View at MathSciNet
  12. Y. Cui, Q. Sun, and X. Su, “Monotone iterative technique for nonlinear boundary value problems of fractional order pϵ (2,3],” Advances in Difference Equations, vol. 2017, Article ID 248, 2017. View at Publisher · View at Google Scholar · View at Scopus
  13. Y. Cui, W. Ma, Q. Sun, and X. Su, “New uniqueness results for boundary value problem of fractional differential equation,” Nonlinear Analysis: Modelling and Control, vol. 23, no. 1, pp. 31–39, 2018. View at Publisher · View at Google Scholar
  14. C. S. Goodrich, “Existence of a positive solution to a class of fractional differential equations,” Applied Mathematics Letters, vol. 23, no. 9, pp. 1050–1055, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  15. A. Guezane-Lakoud and R. Khaldi, “Positive solution to a fractional boundary value problem,” International Journal of Differential Equations, Article ID 763456, 19 pages, 2011. View at Google Scholar · View at MathSciNet
  16. L. Guo, L. Liu, and Y. Wu, “Existence of positive solutions for singular fractional differential equations with infinite-point boundary conditions,” Nonlinear Analysis, Modelling and Control, vol. 21, no. 5, pp. 635–650, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  17. X. Hao, H. Wang, L. Liu, and Y. Cui, “Positive solutions for a system of nonlinear fractional nonlocal boundary value problems with parameters and p-Laplacian operator,” Boundary Value Problems, vol. 2017, Article ID 182, 2017. View at Publisher · View at Google Scholar · View at Scopus
  18. J. Jiang, L. Liu, and Y. Wu, “Positive solutions to singular fractional differential system with coupled boundary conditions,” Communications in Nonlinear Science and Numerical Simulation, vol. 18, no. 11, pp. 3061–3074, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. J. Jiang, W. Liu, and H. Wang, “Positive solutions to singular Dirichlet-type boundary value problems of nonlinear fractional differential equations,” Advances in Difference Equations, vol. 2018, Article ID 169, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  20. N. Kosmatov and W. Jiang, “Resonant functional problems of fractional order,” Chaos, Solitons & Fractals, vol. 91, pp. 573–579, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  21. L. Liu, X. Zhang, J. Jiang, and Y. Wu, “The unique solution of a class of sum mixed monotone operator equations and its application to fractional boundary value problems,” The Journal of Nonlinear Science and Its Applications, vol. 9, no. 5, pp. 2943–2958, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  22. X. Lv, X. Meng, and X. Wang, “Extinction and stationary distribution of an impulsive stochastic chemostat model with nonlinear perturbation,” Chaos, Solitons & Fractals, vol. 110, pp. 273–279, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  23. T. Qi, Y. Liu, and Y. Zou, “Existence result for a class of coupled fractional differential systems with integral boundary value conditions,” Journal of Nonlinear Sciences and Applications, vol. 10, no. 7, pp. 4034–4045, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  24. T. Qi, Y. Liu, and Y. Cui, “Existence of solutions for a class of coupled fractional differential systems with nonlocal boundary conditions,” Journal of Function Spaces, vol. 2017, Article ID 6703860, 9 pages, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  25. M. U. Rehman and R. A. Khan, “Existence and uniqueness of solutions for multi-point boundary value problems for fractional differential equations,” Applied Mathematics Letters, vol. 23, no. 9, pp. 1038–1044, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  26. Q. Sun, H. Ji, and Y. Cui, “Positive solutions for boundary value problems of fractional differential equation with integral boundary conditions,” Journal of Function Spaces, vol. 2018, Article ID 6461930, 6 pages, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  27. J. Wu, X. Zhang, L. Liu, Y. Wu, and Y. Cui, “The convergence analysis and error estimation for unique solution of a p-Laplacian fractional differential equation with singular decreasing nonlinearity,” Boundary Value Problems, vol. 2018, Article ID 82, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  28. X. Zhang, L. Liu, Y. Wu, and Y. Cui, “The existence and nonexistence of entire large solutions for a quasilinear Schrödinger elliptic system by dual approach,” Journal of Mathematical Analysis and Applications, vol. 464, no. 2, pp. 1089–1106, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  29. X. Zhang, L. Liu, Y. Wu, and Y. Zou, “Existence and uniqueness of solutions for systems of fractional differential equations with Riemann-Stieltjes integral boundary condition,” Advances in Difference Equations, vol. 2018, Article ID 204, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  30. X. Zhang, Y. Wu, and Y. Cui, “Existence and nonexistence of blow-up solutions for a Schrödinger equation involving a nonlinear operator,” Applied Mathematics Letters, vol. 82, pp. 85–91, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  31. X. Zhang and Q. Zhong, “Triple positive solutions for nonlocal fractional differential equations with singularities both on time and space variables,” Applied Mathematics Letters, vol. 80, pp. 12–19, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  32. Y. Zou and G. He, “A fixed point theorem for systems of nonlinear operator equations and applications to (p1, p2)-Laplacian system,” Mediterranean Journal of Mathematics, vol. 15, Article ID 74, 2018. View at Publisher · View at Google Scholar · View at MathSciNet
  33. Y. Zou and G. He, “On the uniqueness of solutions for a class of fractional differential equations,” Applied Mathematics Letters, vol. 74, pp. 68–73, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  34. Y. Zou and G. He, “The existence of solutions to integral boundary value problems of fractional differential equations at resonance,” Journal of Function Spaces, vol. 2017, Article ID 2785937, 7 pages, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  35. Y. Zou, L. Liu, and Y. Cui, “The existence of solutions for four-point coupled boundary value problems of fractional differential equations at resonance,” Abstract and Applied Analysis, vol. 2014, Article ID 314083, 8 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  36. M. Zuo, X. Hao, L. Liu, and Y. Cui, “Existence results for impulsive fractional integro-differential equation of mixed type with constant coefficient and antiperiodic boundary conditions,” Boundary Value Problems, vol. 2017, Article ID 161, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  37. D. J. Guo and V. Lakshmikantham, Nonlinear Problems in Abstract Cones, vol. 5 of Notes and Reports in Mathematics in Science and Engineering, Academic Press, New York, NY, USA, 1988. View at MathSciNet